What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Jul 11, 2:31 PM EST, 19 minutes earlier.
Area forecast discussion, Jul 11, 2:31 PM EST, 19 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
331 PM EDT Thu Jul 11 2019
.Short Term...(This evening through Friday)
Issued at 315 PM EDT Thu Jul 11 2019
Widely scattered convection has initiated near a cold front pushing
southeast through central KY. The atmosphere is generally hot,
humid, and miserable along and east of the front. Sfc dewpoints are
in the mid to upper 70s with heat indices around 100. MLCAPE was
analyzed at 2500-3000 J/kg in this environment along and east of I-
65. In addition, DCAPE is up to 1200 J/kg. We've already seen a
couple strong updrafts with significant bumps in lightning activity.
Steep low level lapse rates and the high DCAPE will promote strong
to locally damaging wind gusts in SPC's Marginal Risk area through
00z or so. Effective bulk shear around 25 kts should be enough to
help sustain multicells slightly longer. The strongest storms will
also produce heavy rainfall and lightning.
Precip chances quickly diminish after sunset. The trough slides east
of the area tonight. Sfc high pressure builds in for Friday in
northwest flow aloft. Dewpoints will fall back into 60s late tonight
through tomorrow, making for a much nicer day. Where higher
dewpoints linger in the east and southeast CWA early Friday, we'll
likely see some fog development. Some dense fog will be possible in
the river valleys in the Bluegrass and Lake Cumberland regions. Lows
tonight will be in the mid 60s to around 70. Highs Friday will end
up in the mid to upper 80s under mostly sunny skies.
&&
.Long Term...(Friday night through Thursday)
Updated at 325 PM EDT Thu Jul 11 2019
Friday Night - Sunday...
Saturday and Sunday will feature increased moisture into the Ohio
Valley ahead of the remains of T.S. Barry. According to the latest
model guidance the leading rain bands may impact south central KY as
early as Sat afternoon. By Sun, the entire area will see low
chances for some initial rains ahead of the tropical remnants.
Temperatures will be in the lower 90s on Sat and then upper
80s/lower 90s on Sun.
Monday - Thursday...
By Monday, most of the long range models indicate the remnants of
T.S. Barry will be over the lower Mississippi River Valley and
progged to move into western KY by Tues morning. Monday rain
chances will be 20-40% and increasing to 50-60% by Tues. Tuesday
and Wednesday will be the most likely days to see showers/storms
from the tropical remnants. While there is still uncertainty in the
track of this weather system, our region could see 1.5-3 inches of
rain total from Mon-Wed of next week.
Breezy conditions associated with T.S. Barry will increase starting
Monday and continuing mid week. Perhaps the best time period for
strong storms might be Tue. Stay tuned to future forecasts as we
fine tune the details associated with this remnant tropical system.
Temps Mon/Tue will be slightly below normal with temps increasing
back toward normal by mid week.
&&
.Aviation...(18Z TAF Issuance)
Updated at 137 PM EDT Thu Jul 11 2019
VFR conditions likely through this evening outside of any shower or
storm. Scattered thunderstorms will be possible along a BWG to LEX
axis and to the east. LEX has the best chance at seeing a strong
storm with significantly reduced visibility and plenty of lightning.
Winds will continue to veer westerly and then northwesterly this
afternoon and evening behind the cold front. Conditions dry out
tonight, with scattered clouds and diminishing winds. Potential
exists early Friday for IFR fog development, mainly at LEX and BWG.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
IN...None.
KY...None.
&&
Short Term...EBW
Long Term...AMS
Aviation...EBW
Hazardous weather outlook, Jul 11, 2:40 PM EST, 10 minutes before
Hazardous Weather Outlook
National Weather Service Louisville KY
340 PM EDT Thu Jul 11 2019
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-121945-
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt-
Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford-
Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle-
Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln-
Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell-
Cumberland-Clinton-
Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper,
English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport,
Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield,
Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford,
Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana,
Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle,
Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester,
Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown,
Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty,
Stanford, Russellville, Bowling Green, Franklin, Providence,
Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown,
Burkesville, and Albany
340 PM EDT Thu Jul 11 2019 /240 PM CDT Thu Jul 11 2019/
This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.
.DAY ONE...Tonight.
Scattered strong storms will be possible through this evening east of
a line from Bowling Green to Frankfort. Locally damaging winds are
the primary severe weather threat, but heavy rainfall and frequent
lightning will also be possible with any storm.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Showers and storms will be possible early next week. Forecast
confidence is low, but locally heavy rain will be the primary hazard.
.SPOTTER INFORMATION STATEMENT...
Spotters are asked to report any instances of wind damage or flooding
this afternoon and evening.
&&
More information, along with other weather, hydrological and
climate information can be found, at weather.gov/louisville.
EBW/AMS
In the hours before
Special weather statement, Jul 11, 2:21 PM EST, 29 minutes before
Special Weather Statement
National Weather Service Louisville KY
321 PM EDT Thu Jul 11 2019
KYZ055-111945-
Boyle-
321 PM EDT Thu Jul 11 2019
...A STRONG THUNDERSTORM WILL AFFECT BOYLE COUNTY...
At 321 PM EDT, a strong thunderstorm was located 12 miles southeast
of Springfield, moving east at 20 mph.
Wind gusts up to 50 mph and pea size hail are possible with this
storm.
Locations impacted include...
Danville, Junction City, Brumfield, Alum Springs, Mitchellsburg,
Caldwell Manor, Davis Hill, Parksville, Forkland and Faulconer.
LAT...LON 3757 8479 3755 8485 3753 8490 3753 8492
3755 8504 3768 8502 3771 8476
TIME...MOT...LOC 1921Z 272DEG 19KT 3761 8501
DMSpecial weather statement, Jul 11, 2:27 PM EST, 23 minutes before
Special Weather Statement
National Weather Service Louisville KY
327 PM EDT Thu Jul 11 2019
KYZ042-043-112000-
Bourbon-Nicholas-
327 PM EDT Thu Jul 11 2019
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL BOURBON AND
SOUTHEASTERN NICHOLAS COUNTIES...
At 327 PM EDT, a strong thunderstorm was located near Sharpsburg,
moving east at 15 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Plum, East Union, Little Rock and Moorefield.
If outdoors, consider seeking shelter inside a building.
LAT...LON 3819 8398 3818 8399 3815 8404 3817 8409
3829 8400 3827 8389
TIME...MOT...LOC 1927Z 284DEG 13KT 3821 8401
JML/SSCSpecial weather statement, Jul 11, 2:37 PM EST, 13 minutes before
Special Weather Statement
National Weather Service Louisville KY
337 PM EDT Thu Jul 11 2019
KYZ040-047-048-056-112000-
Mercer-Woodford-Jessamine-Garrard-
337 PM EDT Thu Jul 11 2019
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL MERCER...SOUTHERN
WOODFORD...NORTHWESTERN GARRARD AND WESTERN JESSAMINE COUNTIES...
At 337 PM EDT, a strong thunderstorm was located near Harrodsburg,
moving east at 20 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Harrodsburg, Wilmore, Oregon, Shakertown, Vanarsdell, Ebenezer,
Bondville, Talmage, Bohon and Mayo.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3780 8495 3792 8491 3795 8462 3775 8467
TIME...MOT...LOC 1937Z 277DEG 22KT 3785 8483
JML/SSC
Special weather statement, Jul 11, 2:39 PM EST, 11 minutes before
Special Weather Statement
National Weather Service Louisville KY
339 PM EDT Thu Jul 11 2019
KYZ041-112015-
Fayette-
339 PM EDT Thu Jul 11 2019
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL FAYETTE COUNTY...
At 339 PM EDT, a strong thunderstorm was located over Northland,
moving east at 20 mph.
Wind gusts up to 50 mph are possible with this storm.
Locations impacted include...
Lexington, Meadowthorpe, Dunbar High School, Thoroughbred Acres,
Cardinal Hill, Cadentown, Bryan Station, Northland, Highlands and U K
Arboretum.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3800 8432 3797 8432 3796 8431 3796 8432
3795 8431 3794 8434 3799 8459 3810 8458
3813 8437 3811 8438 3810 8436 3808 8433
3809 8432 3807 8429 3803 8429 3802 8428
TIME...MOT...LOC 1939Z 277DEG 22KT 3807 8449
JML/SSCSpecial weather statement, Jul 11, 2:43 PM EST, 7 minutes before
Special Weather Statement
National Weather Service Louisville KY
343 PM EDT Thu Jul 11 2019
KYZ055-056-067-112015-
Boyle-Lincoln-Garrard-
343 PM EDT Thu Jul 11 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN LINCOLN...WEST
CENTRAL GARRARD AND BOYLE COUNTIES...
At 343 PM EDT, a strong thunderstorm was located near Danville,
moving east at 25 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Danville, Stanford, Lancaster, Junction City, Marcellus, Alum
Springs, Caldwell Manor, Hedgeville, Parksville and Marksbury.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3751 8461 3753 8481 3754 8485 3755 8485
3754 8486 3755 8492 3769 8491 3773 8458
TIME...MOT...LOC 1943Z 277DEG 22KT 3761 8483
JML/SSCSpecial weather statement, Jul 11, 2:46 PM EST, 4 minutes before
Special Weather Statement
National Weather Service Louisville KY
346 PM EDT Thu Jul 11 2019
KYZ042-112000-
Bourbon-
346 PM EDT Thu Jul 11 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN BOURBON COUNTY...
At 346 PM EDT, a strong thunderstorm was located near Sideview,
moving east at 20 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
North Middletown, Jackstown, Plum, Bunker Hill and Little Rock.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3818 8399 3813 8406 3811 8408 3813 8413
3825 8412 3825 8406 3824 8405 3824 8406
3822 8403 3821 8403 3822 8401 3820 8399
3822 8399 3822 8398 3821 8398 3820 8397
TIME...MOT...LOC 1946Z 276DEG 17KT 3818 8405
JML/SSC